Alert archive / Louisiana / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 76, NWS Lake Charles, LA
NWS Lake Charles, LA issued this severe thunderstorm warning at Jun 23, 2015, 7:16 PM CDT for Saint Landry Parish, Louisiana. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 23, 2015, 7:16 PM CDT (00:16 UTC)
- Expired
- Jun 23, 2015, 7:41 PM CDT
- In force
- 25 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
County Saint Landry Parish, LA
The radar
The Ft Polk radar (KPOE), 108 km from the middle of the area, began a volume at 00:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 23, 7:21 PM CDT | TSTM WND DMG | Opelousas, LA | SHERIFFS DEPT REPORTS SEVERAL TREES DOWN IN TOWN AND ON HWY 182 AND 356. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 0.3 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1501 J/kg
- Mixed-layer CIN
- -47 J/kg
- Mixed-layer LCL
- 1405 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
921
WUUS54 KLCH 240016
SVRLCH
LAC097-240100-
/O.NEW.KLCH.SV.W.0076.150624T0016Z-150624T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
716 PM CDT TUE JUN 23 2015
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL ST. LANDRY PARISH IN CENTRAL LOUISIANA...
* UNTIL 800 PM CDT
* AT 714 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS
STORM WAS LOCATED OVER OPELOUSAS...AND MOVING NORTHWEST AT 15 MPH.
PENNY SIZE HAIL MAY ALSO ACCOMPANY THE DAMAGING WINDS. AT 710 PM
CDT...THE PUBLIC ESTIMATED WINDS BETWEEN 60 AND 80 MPH NEAR I-49
IN OPELOUSAS.
* LOCATIONS IMPACTED INCLUDE...
OPELOUSAS...SUNSET...WASHINGTON...PRAIRIE RONDE AND LAWTELL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 3041 9207 3046 9224 3048 9224 3048 9226
3068 9214 3056 9199
TIME...MOT...LOC 0014Z 119DEG 10KT 3052 9209
$$
RUA1 follow-up statement
913
WWUS54 KLCH 240041
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
741 PM CDT TUE JUN 23 2015
LAC097-240051-
/O.CAN.KLCH.SV.W.0076.000000T0000Z-150624T0100Z/
ST. LANDRY LA-
741 PM CDT TUE JUN 23 2015
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ST. LANDRY PARISH IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3041 9207 3046 9224 3048 9224 3048 9226
3068 9214 3056 9199
TIME...MOT...LOC 0036Z 119DEG 10KT 3056 9217
$$
RUAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 6:29 PM CDT, 47 minutes earlier.
Area forecast discussion, Jun 23, 6:29 PM CDT, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 629 PM CDT TUE JUN 23 2015 .DISCUSSION... FOR THE 24/00Z TAF ISSUANCE. && .AVIATION... A WEAK DISTURBANCE MOVING AROUND AN UPPER LEVEL RIDGE HAS SPARKED A COMPLEX OF SHOWERS AND STORMS MOVING WESTWARD ACROSS THE ATCHAFALAYA BASIN. THIS ACTIVITY WILL BE AFFECTING THE KLFT/KARA TAF SITES THROUGH ABOUT 24/02Z. FREQUENT LIGHTNING AND SHIFTING WIND GUSTS AROUND 25 KNOTS MAY OCCUR WITH THIS ACTIVITY. BY 24/03Z...LOSS OF DAYTIME HEATING WILL DISSIPATE ANY REMAINING CONVECTIVE ACTIVITY...WITH MAINLY VFR CONDITIONS FOR THE REMAINDER OF THE NIGHT. LOOKS LIKE A SIMILAR SET UP ON WEDNESDAY WITH ANOTHER WEAK DISTURBANCE MOVING AROUND THE RIDGE TO PROVIDE LATE IN THE AFTERNOON SCATTERED SHOWERS AND STORMS. RUA && .PREV DISCUSSION... /ISSUED 317 PM CDT TUE JUN 23 2015/ SYNOPSIS...A SHORT WAVE IS PROGRESSING WESTWARD IN THE EASTERLY FLOW INTO ACADIANA AND WILL BE MOVING INTO SW LA IN A FEW HOURS. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO CONTINUE THIS EVENING...ENDING AROUND MIDNIGHT EXCEPT AROUND THE ATCHAFALAYA BASIN. SHORT TERM...RAISED POPS FOR WEDNESDAY INTO THE CHANCE CATEGORY BUT NOT SO MUCH AS THE EURO IS GOING FOR. NOTED THAT K-INDICES ARE EXPECTED TO CLIMB ABOVE THE 40 MARK WITH AMPLE DEEP MOISTURE BROUGHT IN FROM THE EAST THANKS TO A MID LEVEL RIDGE OVER THE SOUTHEASTERN STATES AND AN UPPER LEVEL LOW OVER THE SOUTHWESTERN GULF. LONG TERM...WEEKEND IS LOOKING RATHER WET WITH A DECENT CHANCE FOR SHOWERS AND THUNDERSTORMS INTO MONDAY. THIS IS IN RESPONSE TO AN UPPER LEVEL TROF DIGGING INTO THE MIDWEST AND DRIVING A WEAK FRONTAL BOUNDARY INTO THE ARKLATEX EARLY SATURDAY, MOVING INTO THE NEAR SHORE WATERS AS IT WASHES OUT ON SUNDAY. NEXT WEEK IS LOOKING A BIT WETTER THAN NORMAL AS A WEAKNESS IS LEFT IN THE UPPER LEVEL RIDGE WHILE AMPLE MOISTURE REMAINS OVER THE AREA. SWEENEY && .PRELIMINARY POINT TEMPS/POPS... AEX 74 95 74 93 / 20 40 30 20 LCH 75 92 76 90 / 20 40 10 20 LFT 75 92 75 90 / 20 50 10 30 BPT 75 91 76 91 / 10 30 10 30 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...NONE. TX...NONE. GM...NONE. && AVIATION...07
Hazardous weather outlook, Jun 23, 4:34 AM CDT, 14 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 434 AM CDT TUE JUN 23 2015 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055- 073-074-TXZ180-201-215-216-259>262-240945- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE- ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE- UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN- WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE- NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 434 AM CDT TUE JUN 23 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS SOUTHERN LOUISIANA AND SOUTHEAST TEXAS. STORMS ENDING AROUND SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HOT AND MUGGY WITH ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS. HEAT INDEX FROM THE UPPER 90S TO AROUND 104 DEGREES. WEAK FRONT TO APPROACH THE AREA TOWARDS SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Jun 23, 5:53 PM CDT, 1 hour 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
553 PM CDT TUE JUN 23 2015
LAZ033-045-053-232345-
IBERIA LA-UPPER ST. MARTIN LA-ST. LANDRY LA-
553 PM CDT TUE JUN 23 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IBERIA...
SOUTHEASTERN ST. LANDRY AND NORTHWESTERN ST. MARTIN PARISHES UNTIL
645 PM CDT...
AT 552 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MARINGOUIN TO 8 MILES
EAST OF BUTTE LA ROSE TO 7 MILES WEST OF BAYOU SORREL TO NEAR LAKE
FAUSSE POINTE TO NEAR CHARENTON...AND MOVING WEST AT 15 MPH.
HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
CATAHOULA...BREAUX BRIDGE...HENDERSON...LOREAUVILLE...LAKE PELBA...
LAKE FAUSSE POINTE...ATCHAFALAYA NATIONAL WILDLIFE REFUGE AND BUTTE
LA ROSE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3000 9147 2996 9147 2995 9178 2999 9179
3010 9174 3022 9179 3050 9185 3050 9170
3044 9164 3039 9162 3036 9165 3035 9163
3026 9159 3024 9157 3023 9148 3020 9149
3019 9147 3011 9147 3010 9138
TIME...MOT...LOC 2252Z 093DEG 12KT 3048 9158 3025 9155 3013 9145 3001
9156 2986 9157
RUASpecial weather statement, Jun 23, 6:46 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 646 PM CDT TUE JUN 23 2015 LAZ033-043>045-052-053-240030- LAFAYETTE LA-IBERIA LA-UPPER ST. MARTIN LA-ST. LANDRY LA-ACADIA LA- VERMILION LA- 646 PM CDT TUE JUN 23 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN IBERIA... NORTHEASTERN VERMILION...SOUTH CENTRAL ST. LANDRY...WEST CENTRAL ST. MARTIN...LAFAYETTE AND NORTHEASTERN ACADIA PARISHES UNTIL 730 PM CDT... AT 645 PM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR OPELOUSAS TO JEFFERSON ISLAND...AND MOVING SOUTHWEST AT 20 MPH. HALF INCH HAIL AND WINDS NEAR 50 MPH WILL BE POSSIBLE WITH THESE STORMS. LOCATIONS IMPACTED INCLUDE... LAFAYETTE...OPELOUSAS...ABBEVILLE...SCOTT...RAYNE...CARENCRO...CHURCH POINT...BROUSSARD...YOUNGSVILLE...SUNSET...ERATH...DUSON...MAURICE... GRAND COTEAU...CANKTON...BRANCH...MEAUX...COTEAU...RIDGE AND MIRE. PRECAUTIONARY/PREPAREDNESS ACTIONS... TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. && LAT...LON 3045 9232 2989 9218 3000 9189 3053 9200 TIME...MOT...LOC 2345Z 064DEG 17KT 3048 9208 2998 9198 RUA
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 7:22 PM CDT | Special Weather Statement | LCH | Vermilion | 38 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.